MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32540
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The proximal component graft was oriented on top of the patient¿s abdomen per ifu.The graft was then introduced into the patient via the left common femoral (lcf) artery.An angiogram was done to confirm position of the superior mesenteric artery (sma) and both renal arteries.Device was positioned with the guidance of our angio.Once in position, the doctor unsheathed the entire proximal component.He then cannulated the bottom of the graft.Once inside the graft through the 20f sheath in the right common femoral (rcf) artery, the left renal artery (lra) was cannulated and a 7f ansel sheath was advanced into the lra.The doctor then attempted to cannulate the right renal artery (rra).The doctor was having trouble telling exactly where the rra ostium was located.After numerous attempts with different catheters, wires, etc.The doctor decided to address the lra & sma and then come back to the rra.The sma was cannulate within the graft and a 7f 70cm ansel was advanced to the fenestration.The doctor was unable to advance the 7f sheath into the sma fenestration.The doctor then went to address the lra.The wire in the lra was accidentally pulled out by the scrub nurse and the doctor was not able to get back into the lra through the fenestration.At this point, the doctor and staff decided it was time to bail on the procedure.The decision was made to pull the graft down to the aortic bifurcation, below the renals and deploy the graft.The graft was deployed without any incident.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation.No imaging was provided.Additional information was provided on the 31 january 18 and it was confirmed that the physician does not think that a non-conformance or deficiency with the device contributed to the difficulty to cannulate the right renal artery.The physician stated that the difficulty was because of patient¿s tortuous anatomy of the aortic neck.The physician also stated that patient's anatomy was tortuous including the iliacs.William cook (b)(4) medical director, reviewed the case and stated that: "this case is an unfortunate sequence of events that resulted in the inability to deploy the device properly.The main problem seems to have been the accidental withdrawal of the left renal artery wire by the scrub nurse, coupled with the inability of the operators to cannulate and deploy the bridging stents into any of the fenestrations and target vessel orifices.They were able to get a sheath into the superior mesenteric artery but couldn¿t deploy a bridging stent in there.They were unable to find and cannulate the right renal artery.The left renal artery had been cannulated first, but the wire was accidentally pulled out and the vessel could not be re-cannulated." work order (b)(4) was reviewed and appears complete and correct.The device ifu states: - the graft is reduced in diameter by an independent wire tied to diameter reducing ties, which allows the graft to be manipulated within the aorta to allow accurate positioning of the graft, which enables the fenestration(s) to line up with the desired arteries - the zenith fenestrated aaa endovascular graft with the h&l-b one-shot introduction system should only be used by physicians and teams trained in vascular interventional techniques and in the use of this device, which requires precise planning/sizing as well as accurate longitudinal positioning and rotational orientation during placement.- inappropriate patient selection may result in poor performance of the zenith fenestrated aaa endovascular graft with the h&l-b one-shot introduction system.- vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization/trauma - unless medically indicated, do not deploy the zenith fenestrated aaa endovascular graft in a location that will occlude arteries necessary to supply blood flow to organs or extremities.Do not cover significant renal or mesenteric arteries (exception is the inferior mesenteric artery) with the endoprosthesis.- caution: maintain wire guide position during delivery system insertions.- techniques to ensure that the fenestration(s) and/or scallop(s) will accurately align with their respective vessels will vary, and will depend upon vessel anatomy, graft design, and physician preferences based on the information present, the difficulty reported by the customer seems to be related to patient's anatomy with no evidence that a device non-conformance or deficiency contributed to the complaint.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7208823
Report Number9680654-2018-00004
Device Sequence Number1022486
Product Code MIH
UDI-Device Identifier10827002325408
UDI-Public(01)10827002325408(17)201106(10)AC1006464
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32540
Device Catalogue NumberZFEN-P-2-24-124-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date01/21/2018
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR